All statements, claims and opinions on this message board are those of the respective authors and are not intended to be a substitute for professional medical advice. As comments are posted anonymously, it should be assumed that information on this forum comes from individuals who are NOT medical professionals and have received NO formal medical or scientific education or training. Comments and postings on this site are NOT moderated for accuracy of content as moderators are NOT medical professionals. Information on this site is for educational purposes only. You should not use the information on this site for diagnosis or treatment of any health condition. Always consult with a qualified medical professional before making medication, diet, dietary supplement, exercise, or lifestyle changes or decisions.
Posted: Sat Mar 27, 2010 4:56 am Post subject: quadracep stiffness
Hi,I wrote about 5 years ago possibly less about the pain and feeling that my legs were being squeezed tight and that somedays it hurt to touch my skin initially in my quadraceps area after coming home from a CABG op.well the pain has gone but this feeling clamping /tightness has never gone away.I haven,t taken statins for over 4 years now and have seen no improvement other than the pain has gone.My gp sent me to see a rhuematologist who could find nothing wrong with me other than note when he called me in for assessment that i winced when i stood up and took a few steps to get into a normal gait .I explained that I thought maybe statins were the start or onset of my problems which drew no response from him at all and he suggested I see a Physio which I was duly sent to and went through my story and he said i cannot find anything wrong with you ,i cannot hurt you or detect a weakness and that it was odd being in both legs at the same time or in equilbrium as damage was usually one side or the other and recommended a MRI scan on my lumbar region of which I am awaiting the result.has anyone else had a similar problem with just one group of muscles playing up.I must add that exercise compounds the problems.
Joined: 19 Jan 2008 Posts: 242 Location: mcminnville,OR
Posted: Sat Mar 27, 2010 9:56 am Post subject: statin drugs
I have been off lovastarin for 4 1/2 years and the pain of sitting down and getting up has never gone away. When I go to a grocery store I needto use the shopping cart as a walker. Use of Lovastatin contributed and created mitochondrial pathway mutations that destroyed my leg muscles.
I have a calf muscle on my right leg, but the calf muscle on my left leg has disappeared. The muscles in my thighs are half the size they used to be and that is why the pain never goes away.
Statin drugs, in some of us, creates a mitochondrial muscle wasting condition ( myopathy ) which can result in a disease of cell metabolism. In the words, The muscle cells can't repair themselves properly or at all.
i guess I really knew that but always I live in hope that someone somewhere has an answer that will alleviate the problem.I have tried the co en q10 and carnates but found nothing.I have not lost strentgh per se but agility is terrible and the effort of getting up from sitting to walking is hard,.
You cannot post new topics in this forum You cannot reply to topics in this forum You cannot edit your posts in this forum You cannot delete your posts in this forum You cannot vote in polls in this forum